Alert archive / South Dakota / Tornado Warnings in 2009
Tornado Warning 25, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jul 7, 2009, 2:57 PM CDT for Clark County, Hamlin County, South Dakota. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2009, 2:57 PM CDT (19:57 UTC)
- Expired
- Jul 7, 2009, 4:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
Counties Clark County, SD, Hamlin County, SD
The radar
The Aberdeen radar (KABR), 119 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:00 PM CDT | HAIL 0.88 | 6 Nw Willow Lake, SD | HAIL LASTED FOR 15 MINUTES. |
| Jul 7, 3:15 PM CDT | HAIL 0.88 | 11 Ssw Clark, SD | HAIL LASTED FOR 5 MINUTES. |
| Jul 7, 3:15 PM CDT | HAIL 0.88 | 6 Ese Fordham Colony, SD | |
| Jul 7, 3:17 PM CDT | HAIL 1 | 1 E Willow Lake, SD | |
| Jul 7, 3:37 PM CDT | HAIL 0.25 | 3 N Bryant, SD | |
| Jul 7, 3:37 PM CDT | HAIL 0.25 | 7 Wsw Hayti, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KABR 071957
TORABR
SDC025-057-072100-
/O.NEW.KABR.TO.W.0025.090707T1957Z-090707T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
257 PM CDT TUE JUL 7 2009
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CLARK COUNTY IN NORTHEAST SOUTH DAKOTA...
SOUTHWESTERN HAMLIN COUNTY IN NORTHEAST SOUTH DAKOTA...
* UNTIL 400 PM CDT
* AT 256 PM CDT...DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS
LOCATED 6 MILES NORTHWEST OF WILLOW LAKE...OR 14 MILES SOUTH OF
CLARK...MOVING EAST AT 25 MPH.
* THIS TORNADO WILL BE NEAR...
WILLOW LAKE AROUND 310 PM CDT...
MAYFIELD COLONY AROUND 320 PM CDT...
VIENNA AROUND 325 PM CDT...
BRYANT AROUND 335 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
LAT...LON 4453 9728 4453 9749 4463 9789 4480 9781
4465 9716
TIME...MOT...LOC 1957Z 288DEG 20KT 4468 9773
$$
DORN2 follow-up statements
000
WWUS53 KABR 072025
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
325 PM CDT TUE JUL 7 2009
SDC025-057-072100-
/O.CON.KABR.TO.W.0025.000000T0000Z-090707T2100Z/
CLARK SD-HAMLIN SD-
325 PM CDT TUE JUL 7 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHWESTERN HAMLIN AND SOUTHEASTERN CLARK COUNTIES...
AT 324 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED NEAR BRYANT...OR 23 MILES SOUTHEAST OF CLARK...
MOVING EAST AT 30 MPH.
THIS TORNADO WILL BE NEAR...
BRYANT AROUND 325 PM CDT...
HAYTI AROUND 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO
SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST SOUTH DAKOTA.
&&
LAT...LON 4453 9728 4453 9749 4458 9769 4472 9746
4465 9716
TIME...MOT...LOC 2025Z 290DEG 24KT 4461 9744
$$
DORN000
WWUS53 KABR 072055
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
355 PM CDT TUE JUL 7 2009
SDC025-057-072104-
/O.EXP.KABR.TO.W.0025.000000T0000Z-090707T2100Z/
CLARK SD-HAMLIN SD-
355 PM CDT TUE JUL 7 2009
...THE TORNADO WARNING FOR SOUTHWESTERN HAMLIN AND SOUTHEASTERN CLARK
COUNTIES WILL EXPIRE AT 400 PM CDT/300 PM MDT/...
THE TORNADO THREAT HAS DIMINISHED OVER THE WARNED AREA...HOWEVER A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST SOUTH DAKOTA.
LAT...LON 4453 9728 4453 9749 4458 9769 4472 9746
4465 9716
TIME...MOT...LOC 2054Z 290DEG 24KT 4454 9719
$$
DORNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jul 7, 2:22 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 7, 2:22 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 222 PM CDT TUE JUL 7 2009 .SHORT TERM...TONIGHT FORECAST CHALLENGE IS SEVERE CONVECTION. CURRENTLY...A SURFACE LOW IS POSITIONED OVER CENTRAL SOUTH DAKOTA...WITH A WARM FRONT EXTENDING OVER INTO PORTIONS OF EAST CENTRAL AND SOUTHEASTERN SOUTH DAKOTA. GOOD DIABATIC HEATING NOTED IN SURFACE OBS AND SATELLITE IMAGERY ALONG AND SOUTH OF THIS WARM FRONTAL BOUNDARY. MOSTLY SUB-SEVERE CONVECTION HAS BEEN RUMBLING THROUGH THE CWA TODAY. THROUGH LATE THIS EVENING...SEVERE THUNDERSTORM CHANCES EXIST ALONG THE WARM FRONT...AS WELL AS TRAILING OFF INTO SOUTH CENTRAL SOUTH DAKOTA ALONG A SURFACE TROF EXTENDING DOWN FROM THE SURFACE LOW. 0-6KM SHEAR IS MARGINAL FOR SUPPORTING LONG LIVED SUPERCELLULAR THUNDERSTORMS. HOWEVER 0-1KM AND 0-3KM SHEAR...COMBINED WITH THE AVAILABLE INSTABILITY SUGGESTS THAT A SMALL POTENTIAL FOR TORNADOES TO DEVELOP EXISTS WITH INITIAL THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...ALONG WITH LARGE HAIL. DURING THE EVENING HOURS...WILL HAVE TO MONITOR FOR THE POTENTIAL TO SEE THUNDERSTORMS ORGANIZING INTO MORE OF A BOWING LINE SEGMENT OR TWO GIVEN THE MODEST 0-3KM SHEAR ENVIRONMENT. SEVERE THUNDERSTORM WATCH 560 HAS BEEN ISSUED FOR PORTIONS OF THE SOUTH AND SOUTHEASTERN FORECAST ZONES UNTIL 03Z THIS EVENING. OVERNIGHT LOWS WILL BE HIGHLY DEPENDENT UPON DURATION OF CONVECTIVE DEBRIS CLOUD COVER. LOW TEMPERATURES SHOULD DROP INTO THE 50S AND 60S. .LONG TERM...WEDNESDAY THROUGH TUESDAY FORECAST CHALLENGE MAINLY EVOLVES AROUND SEVERE POTENTIAL ON WEDNESDAY NIGHT. THE PERIOD BEGINS WITH A MID/UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS. AT THE SFC MODELS SHOW A FRONTAL BOUNDARY ALONG THE NE/SD BORDER WITH A LOW FORMING OVER CENTRAL MONTANA. THE FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT DURING THE DAY ON WEDNESDAY. AS IT DOES MOISTURE WILL SURGE NORTHWARD ALONG WITH INCREASING SOUTHERLY WINDS. BY WEDNESDAY NIGHT...TEMPS AT H7 WARM TO +10C IN THE NORTHEAST TO +14 ALONG THE MISSOURI RIVER. THE CAP WILL BE WEAKER ACROSS SOUTHWEST NORTHERN DAKOTA. THE DESTABILIZATION WILL BE DUE TO AN IMPRESSIVE SHORT WAVE TROF THAT MOVE INTO THE AREA. THE NOSE OF A 60 KNOT LLJ ALSO POINTS INTO THAT LOCATION. THE 0-6KM BULK SHEAR VALUES INCREASE TO +60 KNOTS OVER THE EXTREME NW CWA WITH 0-1KM BULK SHEAR VALUES OVER 45 KNOTS. THE DAY TWO OUTLOOK FOR SPC IS SHOWING A HIGH END SLIGHT RISK FOR SEVERE STORMS ALONG THE ND/SD BORDER. RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED WITH SOME CAPABLE OF PRODUCING TORNADOES. BEHIND THIS SYSTEM...HIGH PRESSURE BUILDS INTO THE REGION WITH THE BOUNDARY LAYER STABILIZING. BY START OF THE NEXT WORK WEEK...GFS ENSEMBLES BEGIN TO DIVERGE AS A SERIES OF SHORT WAVES TRAVERSE ACROSS THE REGION. && .AVIATION... VFR CONDITIONS ARE EXPECTED TONIGHT. HOWEVER ISOLATED/SCT THUNDERSTORMS COULD PRODUCE A BRIEF PERIOD OF HEAVY RAIN AND IFR CONDITIONS FOR THE KATY TERMINAL THIS EVENING. BY TOMORROW MORNING...SOME TERMINALS MAY SEE VISIBILITIES FALL TO 4SM WITH BR. GOOD VFR CONDITIONS ARE EXPECTED THROUGHOUT THE DAY ON WEDNESDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...SD AVIATION...SD WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jul 7, 3:31 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 331 AM CDT TUE JUL 7 2009 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 331 AM CDT TUE JUL 7 2009 /231 AM MDT TUE JUL 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT A FRONT SITUATED ACROSS THE REGION...ALONG WITH BOUNDARIES FROM MORNING CONVECTION...WILL PROVIDE THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT. THE ENVIRONMENT THESE STORMS WILL FORM UNDER IS SUPPORTIVE FOR SUPERCELL DEVELOPMENT WITH THE MAIN RISK BEING FOR HAIL AND HIGH WINDS...AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN WEDNESDAY NIGHT...WITH MODELS INDICATING A FAST MOVING THUNDERSTORM COMPLEX EFFECTING THE NORTHERN TIER OF THE STATE. THE MAIN THREAT FROM THIS COMPLEX IS FOR HIGH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. CONNELLY
In the hours before
Special weather statement, Jul 7, 9:32 AM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 932 AM CDT TUE JUL 7 2009 SDZ003>005-009-015-071600- CAMPBELL-CORSON-DEWEY-MCPHERSON-WALWORTH- 932 AM CDT TUE JUL 7 2009 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMPBELL... EASTERN CORSON...NORTHEASTERN DEWEY...NORTHWESTERN MCPHERSON AND NORTHWESTERN WALWORTH COUNTIES UNTIL 1100 AM CDT/1000 AM MDT/... AT 828 AM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR INDIAN MEMORIAL REC AREA...OR NEAR MOBRIDGE...MOVING NORTHEAST AT 30 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE GLENHAM...KENEL...POLLOCK... MOUND CITY...HERREID...ARTAS...EUREKA...GREENWAY AND LONG LAKE. A CLUSTER OF STRONG THUNDERSTORMS WERE ALSO NOTED ON RADAR DEVELOPING NEAR ARTAS...MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING ACCOMPANIES THESE STORMS. MOVE INDOORS IMMEDIATELY. && DORN
Local storm report, Jul 7, 9:55 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
955 AM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM HAIL 8 N GLENHAM 45.65N 100.27W
07/07/2009 E0.88 INCH CAMPBELL SD TRAINED SPOTTER
&&
WFOABRLocal storm report, Jul 7, 10:16 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1016 AM CDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM HAIL 9 N GLENHAM 45.66N 100.27W
07/07/2009 E1.00 INCH CAMPBELL SD PUBLIC
&&
WFOABRSpecial weather statement, Jul 7, 12:45 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1245 PM CDT TUE JUL 7 2009 SDZ010-017-018-071845- EDMUNDS-FAULK-SPINK- 1245 PM CDT TUE JUL 7 2009 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FAULK...NORTHWESTERN SPINK AND SOUTHEASTERN EDMUNDS COUNTIES UNTIL 145 PM CDT... AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRESBARD...OR 17 MILES NORTHEAST OF FAULKTON...MOVING SOUTHEAST AT 30 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE DEVOE...CHELSEA...MIRANDA... NORTHVILLE...ROCKHAM...MELLETTE...ATHOL AND ASHTON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && FOWLE
Special weather statement, Jul 7, 1:16 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 116 PM CDT TUE JUL 7 2009 SDZ010-017-018-071820- EDMUNDS-FAULK-SPINK- 116 PM CDT TUE JUL 7 2009 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FAULK...NORTHWESTERN SPINK AND SOUTHEASTERN EDMUNDS COUNTIES UNTIL 145 PM CDT... AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRESBARD...OR 17 MILES NORTHEAST OF FAULKTON...MOVING SOUTHEAST AT 30 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE DEVOE...CHELSEA...MIRANDA... NORTHVILLE...ROCKHAM...MELLETTE...ATHOL AND ASHTON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && FOWLE
Special weather statement, Jul 7, 1:22 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 122 PM CDT TUE JUL 7 2009 SDZ018-019-071845- CLARK-SPINK- 122 PM CDT TUE JUL 7 2009 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL SPINK AND NORTHWESTERN CLARK COUNTIES UNTIL 145 PM CDT... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MELLETTE...OR 19 MILES NORTH OF REDFIELD... MOVING SOUTHEAST AT 25 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE ASHTON...REDFIELD...TURTON... FRANKFORT...AND DOLAND. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && FOWLE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:20 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 55 min |
| Jul 6, 7:39 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 51 min |
| Jul 7, 9:42 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 43 min |
| Jul 7, 11:53 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 42 min |
| Jul 7, 2:41 PM CDT | Tornado Warning | ABR | Codington, Day, Grant | 49 min |
| Jul 7, 2:52 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Grant, Hamlin | 68 min |
| Jul 7, 3:27 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Deuel, Grant, Hamlin | 48 min |
Nearby
Tornado Warnings in South Dakota, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.